Hi, this is first post, I hope I'm in the right spot. I really need some help and some support.
I have been on Cymbalta for about 7 years, I started when I was in high school for mood swings and I'm now 25. I've been on 60mg for about the entire time. After doing some initial research, I realized this was not an easy drug to withdraw from, and I brought it up with my doctor that I'd like to try getting off and that I was worried about the withdrawal. I'd tried to do a fast taper a couple years back, and that ended within 72 hours, it hit me so bad. She had me do 20 mg Prozac and 20 mg Cymbalta in the morning, and 20 mg Cymbalta in the evening for the first month. Then down to 20 mg Prozac only in the morning, 20 mg Cymbalta in the evening for a month. Then down to 20 mg Prozac in the morning only for a month, and then the final month, off. Its been about 3 weeks since I took my last Cymbalta pill and have been taking Prozac in the morning only, and I'm in absolute hell. From what I've read around here my symptoms seem fairly average, which is a somewhat comforting thought at least. I'm having GI trouble, nausea/lack of appetite, sensitivity to caffeine, dry mouth, sinus issues, but by far the worst is the debilitating depression. Thoughts of wanting to die, feeling absolutely stuck, no pleasure whatsoever, feeling like no one loves me. Its terrifying. I'm afraid to be alone with these thoughts, I've never attempted self-harm but the thoughts are so insistent I can't trust myself. I have found a little relief in smoking herb, but mostly for the physical symptoms and not the mental agony.
I suppose I have two needs in writing here; first, should I persevere these symptoms with patience, or should I give in and go back to 20mg of Cymbalta and try again slower once I've stabilized? Second, I've tried increasing the Prozac to 20mg twice daily, but its day 3 and I still feel terrible. Do I just need to give it more time? I was told the jump from Cymbalta to Prozac wouldn't make a difference since they're both SSRI's, but I'm still in withdrawal hell.
Thank you so much to everyone, I'm so glad this forum exists!